Alert archive / Washington / Gale Warnings in 2015
Gale Warning 64, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Nov 17, 2015, 11:51 PM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2015, 11:51 PM PST (07:51 UTC)
- Expired
- Nov 18, 2015, 4:00 AM PST
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
883 WHUS76 KSEW 180751 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1151 PM PST TUE NOV 17 2015 PZZ170-173-176-181600- /O.UPG.KSEW.SC.Y.0241.000000T0000Z-151118T1800Z/ /O.NEW.KSEW.GL.W.0064.151118T0751Z-151118T1200Z/ /O.NEW.KSEW.SC.Y.0242.151118T1200Z-151118T1800Z/ /O.CON.KSEW.SW.Y.0027.151118T1800Z-151119T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1151 PM PST TUE NOV 17 2015 ...GALE WARNING IN EFFECT UNTIL 4 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 AM TO 10 AM PST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * SEAS...WEST SWELL 20 TO 22 FEET AT 12 SECONDS...SUBSIDING TO 13 TO 16 FEET WEDNESDAY. * WINDS...WEST TO NORTHWEST 25 TO 35 KNOTS...EASING TO 15 TO 30 KNOTS WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ150-153-156-181600- /O.UPG.KSEW.SC.Y.0241.000000T0000Z-151118T1200Z/ /O.NEW.KSEW.GL.W.0064.151118T0751Z-151118T1200Z/ /O.CON.KSEW.SW.Y.0027.151118T1200Z-151119T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 1151 PM PST TUE NOV 17 2015 ...GALE WARNING IN EFFECT UNTIL 4 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 AM TO 6 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * SEAS...WEST SWELL 20 TO 22 FEET AT 12 SECONDS...SUBSIDING TO 13 TO 16 FEET ON WEDNESDAY. * WINDS...WEST TO NORTHWEST WIND 25 TO 35 KNOTS...EASING TO 10 TO 20 KNOTS WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ131-132-181600- /O.CON.KSEW.GL.W.0062.000000T0000Z-151118T1200Z/ /O.CON.KSEW.SC.Y.0241.151118T1200Z-151118T1800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1151 PM PST TUE NOV 17 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM PST WEDNESDAY... * WIND...WEST 30 TO 40 KNOTS...EASING TO 25 TO 35 KNOTS AFTER MIDNIGHT...THEN EASING TO 15 TO 25 KNOTS WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-181600- /O.CON.KSEW.GL.W.0063.000000T0000Z-151118T1200Z/ /O.CON.KSEW.SC.Y.0241.151118T1200Z-151118T1800Z/ ADMIRALTY INLET- 1151 PM PST TUE NOV 17 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM PST WEDNESDAY... * WIND...NORTHWEST 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-181600- /O.CON.KSEW.SC.Y.0241.000000T0000Z-151118T1200Z/ /O.CON.KSEW.SW.Y.0027.151118T1200Z-151119T0200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1151 PM PST TUE NOV 17 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 AM TO 6 PM PST WEDNESDAY... * SEAS...WEST SWELL 18 FEET AT 12 SECONDS...SUBSIDING TO 11 TO 14 FEET ON WEDNESDAY. * WIND...NORTHWEST 15 TO 30 KNOTS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-181600- /O.CON.KSEW.RB.Y.0032.000000T0000Z-151119T0800Z/ GRAYS HARBOR BAR- 1151 PM PST TUE NOV 17 2015 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL MIDNIGHT PST WEDNESDAY NIGHT... * COMBINED SEAS...16 TO 19 FEET...SUBSIDING TO 12 TO 15 FEET ON WEDNESDAY. * BAR CONDITION...SEVERE TONIGHT WITH BREAKERS COVERING THE BAR. ROUGH ON WEDNESDAY. * FIRST MAXIMUM EBB...AROUND 900 AM WEDNESDAY. * SECOND MAXIMUM EBB...AROUND 900 PM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-181600- /O.CON.KSEW.SC.Y.0241.000000T0000Z-151118T1800Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 1151 PM PST TUE NOV 17 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WIND...WEST 20 TO 30 KNOTS...EASING TO 15 TO 25 KNOTS WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-181200- /O.CON.KSEW.SC.Y.0241.000000T0000Z-151118T1200Z/ PUGET SOUND AND HOOD CANAL- 1151 PM PST TUE NOV 17 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WIND...SOUTHWEST WIND 15 TO 30 KNOTS SOUTH PART. NORTHWEST WIND 15 TO 30 KNOTS NORTH PART. WIND BECOMING SOUTHWEST 15 TO 25 KNOTS ALL AREAS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
535 WHUS76 KSEW 181053 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 253 AM PST WED NOV 18 2015 PZZ134-181800- /O.CAN.KSEW.GL.W.0063.000000T0000Z-151118T1200Z/ /O.EXT.KSEW.SC.Y.0241.151118T1053Z-151118T1800Z/ ADMIRALTY INLET- 253 AM PST WED NOV 18 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... ...GALE WARNING IS CANCELLED... * WINDS...NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-181200- /O.CAN.KSEW.SC.Y.0241.000000T0000Z-151118T1200Z/ PUGET SOUND AND HOOD CANAL- 253 AM PST WED NOV 18 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ170-173-176-181900- /O.CON.KSEW.GL.W.0064.000000T0000Z-151118T1200Z/ /O.CON.KSEW.SC.Y.0242.151118T1200Z-151118T1800Z/ /O.CON.KSEW.SW.Y.0027.151118T1800Z-151119T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 253 AM PST WED NOV 18 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * SEAS...WEST SWELL 16 TO 19 FEET AT 13 SECONDS...SUBSIDING TO 10 FEET BY THIS EVENING. * WINDS...NORTHWEST 25 TO 35 KNOTS EARLY...EASING TO 15 TO 25 KNOTS IN THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ131-132-181800- /O.CON.KSEW.GL.W.0062.000000T0000Z-151118T1200Z/ /O.CON.KSEW.SC.Y.0241.151118T1200Z-151118T1800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 253 AM PST WED NOV 18 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WIND...WEST 25 TO 35 KNOTS EARLY...EASING TO 15 TO 25 KNOTS IN THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-181900- /O.CON.KSEW.GL.W.0064.000000T0000Z-151118T1200Z/ /O.CON.KSEW.SW.Y.0027.151118T1200Z-151119T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 253 AM PST WED NOV 18 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * SEAS...WEST SWELL 16 TO 19 FEET AT 13 SECONDS...SUBSIDING TO 10 FEET BY THIS EVENING. * WINDS...NORTHWEST WIND 25 TO 35 KNOTS EARLY...EASING TO 10 TO 20 KNOTS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ130-181900- /O.EXT.KSEW.SC.Y.0241.000000T0000Z-151118T1800Z/ /O.EXT.KSEW.SW.Y.0027.151118T1800Z-151119T0200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 253 AM PST WED NOV 18 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING... * SEAS...WEST SWELL 16 TO 18 FEET AT 12 SECONDS...SUBSIDING TO 10 FEET BY THIS EVENING. * WIND...NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-181900- /O.CON.KSEW.RB.Y.0032.000000T0000Z-151119T0800Z/ GRAYS HARBOR BAR- 253 AM PST WED NOV 18 2015 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * COMBINED SEAS...16 TO 19 FEET...SUBSIDING TO 12 TO 15 FEET TODAY...THEN TO AROUND 10 FEET THIS EVENING. * BAR CONDITION...SEVERE THIS MORNING WITH BREAKERS COVERING THE BAR...BECOMING ROUGH THIS AFTERNOON. * FIRST MAXIMUM EBB...AROUND 900 AM TODAY. * SECOND MAXIMUM EBB...AROUND 900 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-181800- /O.CON.KSEW.SC.Y.0241.000000T0000Z-151118T1800Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 253 AM PST WED NOV 18 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 17, 8:59 PM PST, 2 hours 52 minutes earlier.
Area forecast discussion, Nov 17, 8:59 PM PST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
859 PM PST TUE NOV 17 2015
.SYNOPSIS...WINDY CONDITIONS WILL EASE TONIGHT AS THE VIGOROUS
FRONTAL SYSTEM THAT MOVED THROUGH WESTERN WASHINGTON ON TUESDAY
MOVES EAST. COOL SHOWERY WEATHER WILL PREVAIL WEDNESDAY...AND A
WEAK SYSTEM WILL MOVE BY TO THE SOUTH OF THE AREA WEDNESDAY NIGHT
AND THURSDAY. DRY COOL WEATHER IS LIKELY THURSDAY NIGHT THROUGH
THE WEEKEND AS HIGH PRESSURE DEVELOPS OVER BRITISH COLUMBIA.
&&
.SHORT TERM...A COOL MOIST AND WEAKLY UNSTABLE AIR MASS CONTINUES
TO MOVE INTO WESTERN WASHINGTON THIS EVENING IN THE NORTHWEST FLOW
BEHIND THE FRONTAL SYSTEM THAT MOVED THROUGH THE AREA EARLIER
TODAY. A PUGET SOUND CONVERGENCE ZONE FORMED IN THE LATE AFTERNOON
JUST BEHIND THE COLD FRONT...AND IT HAS SINCE MOVED SOUTH WITH ITS
WEAK REMAINS OVER THE CASCADES NEAR SNOQUALMIE PASS. PRESSURE
GRADIENTS PEAKED AROUND NOON TODAY...AND THEY AND THE WINDS ARE
EASING THIS EVENING. THE HIGH WIND WARNING FOR THE NORTH INTERIOR
ZONES WILL END AT 10 PM THIS EVENING. 24 HOUR PRECIPITATION
AMOUNTS OF 3 TO 6 INCHES WERE COMMON OVER THE MOUNTAINS AND PARTS
OF THE COAST AND SOUTH INTERIOR.
COOL NORTHWEST FLOW WILL CONTINUE TONIGHT AND WEDNESDAY...WITH A
WEAKLY UNSTABLE AIR MASS OVER THE FORECAST AREA. THE AIR MASS WILL
DRY SOMEWHAT THOUGH. SCATTERED SHOWERS WILL CONTINUE MAINLY OVER
THE WEST SLOPES OF THE MOUNTAINS...AND PRECIPITATION OVER THE
WESTERN WASHINGTON LOWLANDS WILL GENERALLY BE LIGHT AND SPOTTY.
THE SNOW LEVEL WILL LOWER TO AROUND 2500 FT LATE TONIGHT AND
REMAIN THERE WEDNESDAY...BUT SNOW ACCUMULATIONS ARE GOING TO BE
LIGHT.
A WEAKER WEATHER SYSTEM WILL MOVE INTO THE OFFSHORE WATERS OF
NORTHERN OREGON WEDNESDAY NIGHT AND MOVE EAST-SOUTHEAST ACROSS
OREGON ON THURSDAY. ITS WEAK SURFACE LOW WILL INDUCE WEAK
NORTHERLY WINDS...AND THE SNOW LEVEL WILL REMAIN IN THE 2000 TO
3000 FT RANGE AS THE SYSTEM MOVES THROUGH. THIS FEATURE WILL BRING
LITTLE PRECIPITATION TO THE NORTH PART OF WESTERN WASHINGTON -- AND
SOME AREAS IN THE NORTH MIGHT REMAIN DAY...WITH ROUGHLY A QUARTER
TO A HALF INCH OF PRECIPITATION OVER THE SOUTH PART OF THE
FORECAST AREA.
A WEAK UPPER RIDGE WILL MOVE OVER WESTERN WASHINGTON ON FRIDAY...
AND SURFACE HIGH PRESSURE OVER SOUTHEAST BRITISH COLUMBIA WILL
PRODUCE NORTHERLY OFFSHORE FLOW ACROSS THE AREA. FRIDAY SHOULD BE
A DRY DAY WITH PATCHY MORNING FOG AND PARTLY TO MOSTLY SUNNY
SKIES. MCDONNAL
.LONG TERM...HERE IS THE LONG TERM SECTION FROM THE AFTERNOON
FORECAST DISCUSSION -- BOTH THE GFS AND ECMWF NOW SHOW DRY
CONDITIONS CONTINUING THROUGH THE WEEKEND. RAIN CHANCES WILL
INCREASE EARLY NEXT WEEK AS LOW PRESSURE DEVELOPS OFFSHORE AS A
RESULT OF INCREASED RIDGING ALONG 140W- 150W. CONDITIONS WILL
GENERALLY BE COOL THROUGH THE PERIOD. ALBRECHT
&&
.AVIATION...NORTHWEST FLOW ALOFT WILL PREVAIL THROUGH WEDNESDAY
WITH EASING LOW LEVEL ONSHORE FLOW. AIR MASS MOIST AND SLIGHTLY
UNSTABLE. THERE SHOULD BE A MIX OF LOW AND MID CLOUDS BUT
GENERALLY VFR CEILINGS.
KSEA...THERE SHOULD BE A MIX OF LOW AND MID CLOUDS BUT GENERALLY
VFR CEILINGS. SOUTHWEST WINDS 5-10 KNOTS. THERE IS A SMALL CHANCE
WINDS COULD SHIFT TO THE NORTHWEST AT TIMES THIS EVENING.
SCHNEIDER
&&
.MARINE...ONSHORE FLOW WILL EASE TONIGHT AND WEDNESDAY BEHIND A
STRONG FRONTAL SYSTEM. GALE FORCE WEST WINDS IN THE STRAIT WILL
EASE LATE TONIGHT. 20 FOOT WEST SWELL OVER THE COASTAL WATERS
WILL SUBSIDE WEDNESDAY AND THURSDAY.
A LOW WILL MOVE INTO NORTHERN OREGON ON THURSDAY. NORTHEAST
OFFSHORE FLOW WILL PREVAIL FRIDAY AND SATURDAY WITH HIGH PRESSURE
OVER SOUTHEAST BRITISH COLUMBIA. SCHNEIDER
&&
.HYDROLOGY...THOUGH SIGNIFICANT RAINFALL ENDED EARLIER THIS
EVENING...RUNOFF INTO THE RIVERS HAS BEEN UNUSUALLY FAST AND HEAVY
DUE TO SATURATED SOIL CONDITIONS. MAJOR FLOODING IS OCCURRING OR
FORECAST ON SEVERAL RIVERS INCLUDING THE ENTIRE SNOQUALMIE/
SNOHOMISH/SKYKOMISH SYSTEM. MOST OTHER RIVERS ARE EXPERIENCING MINOR
OR MODERATE FLOODING. MOST RIVERS WILL CREST OVERNIGHT THOUGH THE
LOWEST REACHES OF THE LONGEST RIVERS MAY NOT CREST UNTIL WEDNESDAY.
RIVERS ROSE RAPIDLY AS RAIN FROM LAST NIGHT AND TODAY IMMEDIATELY
RAN OFF INTO STREAMS. RAINFALL ENDED FROM NORTH TO SOUTH THIS
EVENING AND THE SNOW LEVEL IS IN THE PROCESS OF FALLING TO 3000 FEET
OR SO. SNOW IS NOW FALLING IN THE NORTH CASCADES. HYDROLOGICALLY
SIGNIFICANT PRECIPITATION HAS ENDED AND SOME RIVERS HAVE ALREADY
RESPONDED. THE ELWHA...WHICH GOT TO ITS MAJOR STAGE AROUND 4 PM
TODAY...IS JUST ABOUT TO FALL BELOW FLOOD STAGE AT 9 PM. IN GENERAL
RIVERS WILL FALL AS FAST AS THEY ROSE...THOUGH LONGER RIVERS SUCH AS
THE CHEHALIS AND SNOHOMISH WILL STILL BE RISING THROUGH THE NIGHT.
AFTER THE FLOOD CRESTS PASS FROM THE CURRENT EVENT...FLOODING IS
UNLIKELY ON AREA RIVERS THROUGH EARLY NEXT WEEK. BURKE
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR ADMIRALTY INLET
AREA-BELLEVUE AND VICINITY-CASCADES OF PIERCE AND LEWIS
COUNTIES-CASCADES OF SNOHOMISH AND KING COUNTIES-CASCADES
OF WHATCOM AND SKAGIT COUNTIES-CENTRAL COAST-EAST PUGET
SOUND LOWLANDS-EASTERN STRAIT OF JUAN DE FUCA-EVERETT AND
VICINITY-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-NORTH
COAST-OLYMPICS-SEATTLE AND VICINITY-SOUTHWEST INTERIOR-
TACOMA AREA-WESTERN SKAGIT COUNTY-WESTERN STRAIT OF JUAN DE
FUCA-WESTERN WHATCOM COUNTY.
HIGH SURF ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR CENTRAL COAST-
NORTH COAST.
HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR ADMIRALTY
INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-EVERETT AND
VICINITY.
PZ...SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL MIDNIGHT PST WEDNESDAY
NIGHT FOR GRAYS HARBOR BAR.
SMALL CRAFT ADVISORY UNTIL 4 AM PST WEDNESDAY FOR COASTAL WATERS
FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-COASTAL WATERS
FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-COASTAL
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM.
GALE WARNING UNTIL 10 PM PST THIS EVENING FOR COASTAL WATERS
FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-COASTAL
WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-COASTAL
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10
NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER
10 TO 60 NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE
SHOALWATER OUT 10 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 AM TO 6 PM PST
WEDNESDAY FOR COASTAL WATERS FROM CAPE FLATTERY TO JAMES
ISLAND OUT 10 NM-COASTAL WATERS FROM JAMES ISLAND TO POINT
GRENVILLE OUT 10 NM-COASTAL WATERS FROM POINT GRENVILLE TO
CAPE SHOALWATER OUT 10 NM-WEST ENTRANCE U.S. WATERS STRAIT
OF JUAN DE FUCA.
SMALL CRAFT ADVISORY UNTIL 10 AM PST WEDNESDAY FOR COASTAL
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO
60 NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE
SHOALWATER 10 TO 60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 AM TO 10 PM PST
WEDNESDAY FOR COASTAL WATERS FROM CAPE FLATTERY TO JAMES
ISLAND 10 TO 60 NM-COASTAL WATERS FROM JAMES ISLAND TO
POINT GRENVILLE 10 TO 60 NM-COASTAL WATERS FROM POINT
GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM.
SMALL CRAFT ADVISORY FROM 4 AM TO 10 AM PST WEDNESDAY FOR
ADMIRALTY INLET-CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA.
GALE WARNING UNTIL 4 AM PST WEDNESDAY FOR ADMIRALTY INLET-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-EAST ENTRANCE
U.S. WATERS STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY UNTIL 10 AM PST WEDNESDAY FOR NORTHERN
INLAND WATERS INCLUDING THE SAN JUAN ISLANDS.
SMALL CRAFT ADVISORY UNTIL 4 AM PST WEDNESDAY FOR PUGET SOUND
AND HOOD CANAL-WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE
FUCA.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 4:26 PM PST | River Flood Warning | SEW | Pierce | 15 hr |
| Nov 17, 4:26 PM PST | River Flood Warning | SEW | Pierce | 15 hr |
| Nov 17, 4:26 PM PST | River Flood Warning | SEW | Lewis | 16 hr |
| Nov 17, 4:26 PM PST | River Flood Warning | SEW | Lewis | 16 hr |
| Nov 17, 4:55 PM PST | River Flood Warning | SEW | Clallam | 16 hr |
| Nov 17, 4:55 PM PST | River Flood Warning | SEW | Grays Harbor | 24 hr |
| Nov 17, 5:49 PM PST | River Flood Warning | SEW | Skagit | 42 hr |
| Nov 17, 6:00 PM PST | Areal Flood Warning | SEW | King | 9 hr |
| Nov 17, 6:18 PM PST | River Flood Warning | SEW | Snohomish | 42 hr |
| Nov 17, 6:18 PM PST | River Flood Warning | SEW | Snohomish | 49 hr |
| Nov 17, 6:27 PM PST | Areal Flood Warning | SEW | Lewis | 9 hr |
| Nov 17, 6:38 PM PST | Areal Flood Warning | SEW | Snohomish | 12 hr |
| Nov 17, 6:51 PM PST | River Flood Warning | SEW | King | 12 hr |
| Nov 17, 6:56 PM PST | River Flood Warning | SEW | Thurston | 13 hr |
| Nov 17, 7:14 PM PST | River Flood Warning | SEW | Thurston | 24 hr |
| Nov 17, 7:14 PM PST | River Flood Warning | SEW | Lewis | 43 hr |
| Nov 17, 7:14 PM PST | River Flood Warning | SEW | Thurston | 62 hr |
| Nov 17, 8:57 PM PST | Small Craft Advisory | SEW | 13 hr | |
| Nov 17, 8:57 PM PST | Small Craft Advisory for Hazardous Seas | SEW | 25 hr | |
| Nov 17, 11:51 PM PST | Small Craft Advisory | SEW | 10 hr | |
| Nov 18, 3:01 AM PST | Areal Flood Warning | SEW | King | 9 hr |
| Nov 18, 6:10 AM PST | Areal Flood Warning | SEW | Snohomish | 12 hr |
| Nov 18, 10:10 AM PST | River Flood Warning | SEW | King | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.